MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-039
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's date of birth unavailable.Patient's weight unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial lead (model 7122q) due to being a redundant, non functional lead.A right ventricular (rv) and a functional right atrial (ra) lead were also present within the patient but were not targeted for extraction.A spectranetics lead locking device was inserted into the lead to provide traction.It was reported that progress stalled within the vasculature during the procedure, so the physician chose to stop the extraction attempt.The physician attempted to unlock the lld from the lead but was unsuccessful.The ra lead, with the lld present within the lead, was cut, capped, and remained within the patient.
 
Additional Manufacturer Narrative
H6: 'manufacturer received an email from fda on 15 mar 2021 providing a list of mdr''s submitted by the manufacturer that included an invalid exemption number.The purpose of this supplemental report is to clarify that the mdr submitted is not the subject of an approved exemption and therefore number ¿5645646¿ included in the ¿exemption number¿ field was submitted in error.This exemption number has now been removed.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11416430
Report Number1721279-2021-00030
Device Sequence Number14298390
Product Code DRB
UDI-Device Identifier00813132023058
UDI-Public(01)00813132023058(17)210816(10)FLJ19H15A
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K043401
Exemption Number5645646
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model Number518-039
Device Catalogue Number518-039
Device Lot NumberFLJ19H15A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS GLIDELIGHT LASER SHEATH; SPECTRANETICS VISISHEATH DILATOR SHEATH; ST. JUDE MEDICAL 1581 RV ICD LEAD; ST. JUDE MEDICAL 2088 RA PACING LEAD; ST. JUDE MEDICAL 7122Q RA PACING LEAD
Outcome Attributed to Adverse Event Other;
Patient Age71 YR